The retinoid reaction
Last updated on 23 Jul, 2021

When you start using either Retinol or Retinoic Acid, the skin will be stimulated in a way that shocks it into action.⁠

Sometimes called the retinoid reaction, the initial side-effect profile, should not scare you off incorporating a Retinoid into your skincare.⁠

You might notice: ⁠


Irritation; slight itchiness; stinging; dryness; redness; mild peeling and dryness; ⁠

Irritation seems to be dose-related. ⁠

Don’t freak out! 😱⁠

👩🏼‍⚕️ I have devised a way to gradually introduce your skin to this wonder treatment.⁠

Ask me about it next time you visit.⁠

Retinoids have always been applied at night because of a historical association with sun sensitivity. ⁠

☀️ And remember… IT’S REALLY IMPORTANT THAT YOU COMMIT TO SUNSCREEN ONCE YOU EMBARK ON YOUR RETINOID JOURNEY!!!⁠

Written by Charlotte Gribbin

Dr Charlotte Gribbin is an award-winning aesthetic & regenerative medicine physician. Dr Gribbin offers a wide range of bespoke, minimally-invasive aesthetic treatments that patients can feel confident are safe, subtle and right for them. She is dedicated to researching the best available medical evidence, honing the range of cosmetic treatments she offers, and taking time to understand who her patients are and how they want to feel.